MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM CTN 10; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4629
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that although the patient's skin was assessed to be able to withstand marking with film, a superficial skin defect occurs because the adhesive of the film pulled a flap off the top layer of skin.A change in procedure was implemented with a more suitable silicone film from s+n with a small delay in treatment, therefore customer is fine.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as no lot number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history review found one further instance of the reported event.A clinical investigation concluded: ¿the information provided is insufficient to determine whether the patient¿s symptoms, signs or outcome are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.It was further communicated, a change in procedure was implemented with a more suitable silicone film from s+n with a small delay in treatment, subsequently, it has been reported the customer is fine.Therefore, no further medical assessment is warranted at this time.Should any additional relevant clinical information be provided, this complaint would be re-evaluated.¿ the device was used for treatment.No samples were returned for analysis.The reported issue may be related to procedural technique or underlying patient conditions.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIGRID 10X12CM CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key11113777
Report Number8043484-2021-00017
Device Sequence Number3698287
Product Code KGX
UDI-Device Identifier05000223415419
UDI-Public05000223415419
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4629
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;